Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 35, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2004, 3:13 PM CDT for Union County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 3:13 PM CDT (20:13 UTC)
- Expired
- Apr 7, 2004, 3:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union County, AR
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WUUS54 KSHV 072013 SVRSHV ARC139-072045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 312 PM CDT WED APR 7 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS * UNTIL 345 PM CDT * AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CALION...OR JUST NORTH OF EL DORADO...AND MOVING NORTHEAST AT 25 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS UNTIL 345 PM CDT. LAT...LON 3329 9272 3316 9257 3321 9223 3334 9258 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 10:41 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Apr 7, 10:41 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT WED APR 7 2004 .DISCUSSION... TEMPS ARE WARMING RATHER QUICKLY IN AREAS RECEIVING SUNSHINE THIS MORNING. THUS WILL UPDATE ZONES TO RAISE THE HIGHS MOST AREAS. THINK POPS ARE ON TRACK FOR THE AFTERNOON...WITH HIGHEST IN THE NORTH. ONE SHORT IS EXITING TO THE EAST WITH ANOTHER ROTATING AROUND LOW...RESULTING IN TSTMS ALONG RED RIVER OF NORTH TEXAS. AREAS RECEIVING SUNSHINE ARE GOING TO BECOME HIGHLY UNSTABLE THIS AFTERNOON...THUS THE HIGH CHANCE POPS EAST LOOK REASONABLE. CLOUDY AREAS TO WEST AND SOUTHWEST ARE GOING TO BE THE MOST STABLE AND HAVE LOWEST POPS. HOWEVER...BY THE EVENING...STILL EXPECT CONVECTION TO MORE ACROSS FORECAST AREA FROM THE WEST. && .PRELIMINARY POINT TEMPS/POPS... SHV 80 55 77 55 / 50 50 0 0 MLU 81 56 78 54 / 50 50 0 0 TXK 76 54 76 52 / 60 30 0 0 TYR 76 55 77 54 / 30 50 0 0 LFK 79 57 79 56 / 30 50 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Apr 7, 12:00 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED APR 7 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED APR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL INCREASE OVER THE AREA THIS AFTERNOON... AND CONTINUE INTO TONIGHT. INCREASING MOISTURE WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE...WARM SURFACE TEMPERATURES...AND A SURFACE TROUGH OVER THE AREA...WILL PROVIDE AN UNSTABLE ATMOSPHERE. THE MAIN CONCERN WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE TODAY AND EARLY TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:53 PM CDT | Severe Thunderstorm Warning | SHV | Union | 37 min |
| Apr 7, 4:20 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 40 min |
| Apr 7, 4:24 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 66 min |
| Apr 7, 4:43 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 32 min |
| Apr 7, 5:12 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 63 min |
| Apr 7, 5:48 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 57 min |
| Apr 7, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 48 min |
| Apr 7, 6:50 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 55 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.